How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Angela Your Own Question
Dr. Angela
Dr. Angela, Veterinarian
Category: Dog
Satisfied Customers: 1384
Experience:  Doctor of Veterinary Medicine Degree, University of Illinois
Type Your Dog Question Here...
Dr. Angela is online now
A new question is answered every 9 seconds

Hi our dog cant lift her head and she walks very slow. She

Resolved Question:

Hi our dog can't lift her head and she walks very slow. She cries out as if in pain. We took her to a vet and they couldn't find anything wrong with her. She is a 3 year old very active lab. wehave been giving her 200 mg of IB to see if it helps every 6 hours. She seems to not cry as much but still is not able to move too much.
Submitted: 7 years ago.
Category: Dog
Expert:  Dr. Angela replied 7 years ago.

What is "IB" just so I am clear on your situation?

When did you take her to the vet and did they take x-rays?

Thank you again for trusting us with your problem. Please reply as soon as possible so that we can finish answering your question.

Customer: replied 7 years ago.
Ibroprophine (sp). They didn't take x-rays. Last week is when we went to the vet. First time there because we just moved here.
Expert:  Dr. Angela replied 7 years ago.

Dear "Customer" Good morning. I have read the post about your 3 year old Lab who is having neck pain. I understand you took her to your vet last week for evaluation which was unrevealing as to the cause of her problems. I also understand you are giving her 200 mg of ibuprofen every 6 hours. Before I talk about her pain, I would like to recommend that you stop the ibuprofen. We rarely use ibuprofen because it can cause stomach ulcers and perforations so it is generally not recommended. Ibuprofen has been used therapeutically in dogs at 5 mg/kg and you are giving it at a dose of 8 mg/kg but you are giving it every 6 hours which is a total of 800 mg/day which is a total of 32 mg/kg per day .... this is a very high dose and I would think this may be too much for her. So, I would stop the ibuprofen ... it doesn't sound like it's helping anyway. As for the pain she is having, it sounds like neck pain. I think it is time to get some x-rays of her neck. I do not know what is causing her pain, but an x-ray may reveal the answer. She also needs pain medication that is stronger and safer than ibuprofen. She also would benefit from some antacid medication, such as Pepcid, to help protect her stomach from the high doses of ibuprofen she has been getting. I would recommend taking her back to your vet for reevaluation. Tell you vet about the ibuprofen so that vet can make a decision about what medication to use and how to move forward. I hope this is helpful information. Please let me know if you have more questions about this. Best wishes.

Customer: replied 7 years ago.
Thank you we will take her to the vet. We were worried about pinched nerves
Expert:  Dr. Angela replied 7 years ago.
That is the best action you can take in this situation. Your vet may prescribe some steroids to help with the pain but BE SURE TO TELL THE VET ABOUT THE IBUPROFEN because it is very important the vet know what dose she was getting as the vet decides which medication to use. Ibuprofen can be dangerous in combination with other drugs such as steroids and non steroidal anti inflammatory drugs. Take care and please press the Accept button if you found my answers helpful. Thank you and best wishes.
Dr. Angela and 3 other Dog Specialists are ready to help you

Related Dog Questions